Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 196, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 26, 2010, 12:53 PM CDT for Shelby County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2010, 12:53 PM CDT (17:53 UTC)
- Expired
- Jun 26, 2010, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Shelby County, TN
The radar
The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:41 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 12:41 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1241 PM CDT SAT JUN 26 2010 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1103 AM CDT SAT JUN 26 2010/ UPDATE... ANOTHER TYPICAL SUMMER DAY IS OCCURRING ACROSS THE MIDSOUTH. CURRENT TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 80S ACROSS MUCH OF THE CWA. TEMPERATURES ARE A TAD COOLER ACROSS NORTHEAST MISSISSIPPI DUE TO LEFTOVER CLOUD COVER FROM THIS MORNINGS CONVECTION. HOWEVER TEMPERATURES SHOULD REBOUND QUICKLY AS CLOUDS CONTINUE TO PUSH OFF TO THE EAST. HIGHS SHOULD GET INTO THE LOWER TO MID 90S. WILL ALSO ADJUST POPS TO 30 EVERYWHERE SINCE HIGHER POPS ACROSS NORTHEAST MISSISSIPPI ARE NO LONGER JUSTIFIED AS THIS MORNINGS CONVECTION HAS SHIFTED EAST. DIURNAL THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON. UPDATE WILL BE OUT SHORTLY. KRM PREV DISCUSSION... /ISSUED 429 AM CDT SAT JUN 26 2010/ CONDITIONS WERE RAIN-FREE EARLY THIS MORNING WITH PARTLY CLOUDY SKIES. TEMPERATURES RANGED FROM THE 60S ACROSS THE TN RIVER VALLEY TO THE 70S ELSEWHERE. A LARGE AREA OF HIGH PRESSURE STRETCHED FROM THE OFF THE ATLANTIC COAST WESTWARD ACROSS THE MIDSOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY...ESPECIALLY THIS AFTERNOON. MOIST TROPICAL-LIKE AIR COVERED THE MIDSOUTH WITH PRECIPITABLE WATER VALUES CLOSE TO 2 INCHES...150 PERCENT ABOVE NORMAL FOR THIS TIME OF THE YEAR. WITH STRONG HEATING...SBCAPES ARE FORECAST TO CLIMB TO BETWEEN 2000 AND 4000 J/KG WITH LIFTED INDICES NEAR MINUS 6 DEGREES. A FEW STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WITH DAMAGING WINDS. HIGH WBZ HEIGHTS OF 14 KFT SHOULD LIMIT ANY LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE AGAIN WITH SLOW MOVING THUNDERSTORMS AND LOCALIZED FLASH FLOODING MAY OCCUR. HEAT INDEX READINGS WILL CLIMB TO BETWEEN 100 AND 104 DEGREES...JUST SHY OF HEAT ADVISORY CRITERIA...BEFORE ANY COOLING OCCURS FROM THUNDERSTORMS. THIS WILL HAVE TO BE MONITORED FOR THE POSSIBILITY OF HEAT ADVISORIES MAINLY ALONG AND WEST OF THE MS RIVER AND ESPECIALLY IF CONVECTION DOES NOT DEVELOP AS EXPECTED. LITTLE CHANGE IS EXPECTED FOR SUNDAY. MODELS HAVE BEEN INDICATING A LITTLE DRIER AIR ALOFT MOVING INTO THE REGION FROM THE WEST. THUS MAY SEE A LITTLE LESS CONVECTION WITH SLIGHTLY HOTTER TEMPERATURES THAN TODAY. HEAT INDEX READINGS ARE ONCE AGAIN EXPECTED TO REACH BETWEEN 100 AND 104 DEGREES...WITH SURFACE DEW POINTS PERHAPS MIXING DOWN SLIGHTLY IN THE AFTERNOON. ONCE AGAIN SOME LOCATIONS WILL BE CLOSE TO HEAT ADVISORY CRITERIA. MODELS ARE IN BETTER AGREEMENT WITH THE FORECAST WEATHER PATTERN CHANGE FOR NEXT WEEK WITH THE GFS COMING IN BETTER AGREEMENT WITH WHAT THE ECMWF HAS BEEN INDICATING. EARLIER FORECAST THAT HAS BEEN BASED MORE ON THE ECMWF STILL LOOKS GOOD. UPPER LEVEL HEIGHTS ARE FORECAST TO WEAKEN ACROSS THE MIDSOUTH MONDAY AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE NORTHEASTERN UNITED STATES AND HIGH PRESSURE ALOFT BUILDS OVER THE ROCKIES. THIS WILL ALLOW A COLD FRONT TO MOVE THROUGH THE REGION FROM THE NORTH MONDAY NIGHT AND TUESDAY. CONTINUED WITH A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY. LESS HUMID AIR IS FORECAST TO SPREAD INTO THE MIDSOUTH BEHIND THE FRONT AND PERSIST THROUGH THE END OF THE WORK WEEK. UPPER LEVEL RIDGING WILL GRADUALLY SHIFT TO THE EAST OVER THE MIDSOUTH. THE LESS HUMID AIR WILL ALLOW FOR COOLER NIGHTS BUT DAYS WILL STILL BE VERY WARM. JCL .AVIATION... 18Z TAF CYCLE SCT TSRA WILL CONTINUE TO DEVELOP ACROSS THE MID SOUTH DISSIPATING BY ABOUT 27/03Z. ATTM HARD TO PINPOINT BEST TIME FOR TSRAS AT ANY GIVEN TAF SITE SO WILL CONTINUE VCTS WORDING FOR NOW. MAINLY VFR CONDS ARE EXPECTED OTHERWISE. COULD BE SOME LIGHT FOG AROUND LATER TONIGHT BUT NOT CONFIDENT TO PLACE IN TAFS ATTM. WINDS WILL GENERALLY BE LIGHT S/SW THIS AFTN AND OVERNIGHT INCREASING TO 10-15 KTS AT KJBR AND KMEM AFT 27/15Z AS THE SURFACE PRESSURE GRADIENT TIGHTENS SOME. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 95 77 97 78 / 30 20 30 20 MKL 93 73 95 74 / 30 20 30 20 JBR 96 76 98 77 / 30 20 30 20 TUP 94 74 95 75 / 30 20 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 26, 4:35 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 435 AM CDT SAT JUN 26 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 435 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON AND EARLY EVENING. HEAVY RAINFALL IS EXPECTED IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED EACH DAY SUNDAY THROUGH TUESDAY. HEAVY RAINFALL IS ALSO POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, Jun 26, 12:28 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1228 PM CDT SAT JUN 26 2010 TNZ088-261800- SHELBY TN- 1228 PM CDT SAT JUN 26 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 100 PM CDT FOR... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF COLLIERVILLE AT 1228 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR COLLIERVILLE AND GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:14 PM CDT | Flash Flood Warning | MEG | Crockett, Gibson | 59 min |
| Jun 26, 4:40 PM CDT | Flash Flood Warning | MEG | McNairy | 74 min |
| Jun 26, 5:50 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
| Jun 26, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 52 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 44 min |
| Jun 26, 3:23 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 2 hr |
| Jun 26, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 43 min |
| Jun 26, 3:55 PM CDT | Flash Flood Warning | MEG | Alcorn, Tippah | 2 hr |
| Jun 26, 4:15 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 72 min |
| Jun 26, 4:24 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 92 min |
| Jun 26, 4:34 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 96 min |
| Jun 26, 4:52 PM CDT | Areal Flood Advisory | MEG | Marshall | 56 min |
| Jun 26, 5:04 PM CDT | Areal Flood Advisory | MEG | Quitman, Tallahatchie | 66 min |
| Jun 25, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 36 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 44 min |
| Jun 25, 8:31 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Randolph | 119 min |
| Jun 25, 8:32 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 31 min |
| Jun 26, 6:56 PM CDT | Areal Flood Advisory | MEG | Lawrence, Randolph | 55 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.